Thrombocytopenia associated with 5-aminosalicylate prodrug, olsalazine: is the devil still there?
- 174 Downloads
Case description We present a case of a 63-year-old Chinese female who developed severe thrombocytopenia after receiving olsalazine 1.5 g daily for 3 months, and eventually culminated in hospital admission. According to a Medline search, this is the first case report of olsalazine-associated thrombocytopenia in Asia. Conclusion Olsalazine, similar to other 5-aminosalicylates, can also cause thrombocytopenia. Clinicians should be aware of this potential adverse drug reaction. Future studies should focus on the trigger mechanism and possible cross-reaction between olsalazine and other aminosalicylates.
KeywordsAdverse drug reaction Olsalazine Thrombocytopenia Ulcerative colitis
The authors would like to thank Professor James Zheng for his proofreading of the English.
Conflicts of interest